MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX ACCESS LATERAL TRACTION BOOM; SUPPORT, PATIENT POSITION

SMITH & NEPHEW, INC. ACUFEX ACCESS LATERAL TRACTION BOOM; SUPPORT, PATIENT POSITION
Model Number 72205103
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing the acufex access lateral traction boom is down, the blue ring won't lock.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed no issues.A functional evaluation found that the blue ring wouldn't lock due to a polishing stone from manufacturing being stuck in the quick connect locking channel.The complaint was confirmed.Factors that could have contributed to the reported event include an inadvertent lodging of a loose polishing stone in the locking channel after polishing.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review did not find any related failures.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed no issues.A functional evaluation found that the blue ring wouldn't lock due to a polishing stone from manufacturing being stuck in the quick connect locking channel.The complaint was confirmed.Factors that could have contributed to the reported event include an inadvertent lodging of a loose polishing stone in the locking channel after polishing.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of this devices manufacturing process showed that the push button must be checked for free movement and that it locks the top plate.A complaint history review did not find any related failures.A corrective action in the form of a complaint notification has been issued to the manufacturing group regarding this issue.

Brand Name
ACUFEX ACCESS LATERAL TRACTION BOOM
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10151139
Report Number1643264-2020-00339
Device Sequence Number11655930
Product Code CCX
UDI-Device Identifier00885556715123
UDI-Public00885556715123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205103
Device Catalogue Number72205103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer07/06/2020
07/06/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/09/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1